Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Chronic dark circles, wrinkles, nasal sprays, itching in eyes. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Problem : I have severe dark circles from 7 years which are very prominent, added wrinkles made it worse, my age is 23 but i'm looking more aged than what I am. I am a software professional working in this industry from past 1.7 months

During my graduation i stayed in a hostel

I have alergic sinusitis but i'm using futicasone proprionate nasal spray these days and allergy got controlled

Also I have itching sensation in my eyes

skin arround my eyes is very loose with wrinkles

I took eye treatment from VLCC 8 skin lightening sessions along with 5 chemical peels(glycolic acid)

glycolic acid of concentration 50% shown some difference , but after peel sessions are done my skin came back to previous state

many dermatoligists suggested many creams

futicasone propronate
mometasone furiate

I used kojivit regularly for a month but it did not show any effect

at present i'm using tretinoin 0.025, along with this i'm using desonide and Ban A XXXXXXX cream during day time

also i'm applying potato and Red sandal wood powder to my eyes

I usually have 8hrs of sleep daily , my water intake is less and my weight is 43 kgs

my diet is also balanced with breakfast, lunch snacks and dinner

i dont eat fruits regularly but started making a habbit of it

I'm no anemic my hemoglobin % is 11.5 (constantly)

I felt very disheartened as every one notices my eyes and suggests me something or the other, I'm having marriage proposals at my home but i could not move further because of these dark circles. What ever trails i do I could not get rid of these dark circles, as days passed I am loosing hope

with some hope I am writing this mail seeking for a better suggestion, I want to get rid of these dark circles as well as wrinkles as early as possible
Posted Sun, 29 Apr 2012 in Pigmentation Problems
Answered by Dr. Bharat Chawda 3 hours later

Thank you for the query.

I can understand your problem very well. Dark circles has always been a very frustrating condition for we all dermatologist. It has been a topic of discussion in nearly all the conferences. The results has been variable.

Its good that you have given a very detailed medical history of your self.

Your haemoglobin has been good and even your sleeping habits .These were important factors in dealing with dark circles. Well, hereditary factor, any chronic illness, stress and sun exposure have been other factors responsible for dark circles.

You have also tried nearly every cream, right from tretinon to desonide, and even glycolic acid chemical peels; leaving only few options.

Thin skin under the eyes and wrinkles aggravate the problem of dark circles. Because of the fine lines around the eyes the skin becomes more crumpled, thus leading to more pigmentation.

You have not mentioned whether you have sunken eyeballs or tear drop sign below the eyes. In such cases or even otherwise also, the latest is the use of injectable fillers and botox. Botox(injections) is basically a remedy for dynamic lines(wrinkles) on the face. If it is given carefully below the eyes it can reduce the lines below the eyes.And thus it would slightly reduce the appearance of darkness.
Similarly ,we can use filler substance (collagen filler) just below the eyes to give it a fuller look. There are other injectable preparations available which if given below the eyes can help in hydrating the skin underneath .It has been seen that less hydrated skin underneath the eyes can again increase dark circles.

In fact the tretinoine which you have been using also helps to reduce the fine lines along with pigmentation. So kindly continue using it at night only.

In the day to come, its mandatory to use a good spf sunscreen at-least three time a day. Even if you are in front of the computer do use a sunscreen .

There is another cream which is used is hydroquonone cream(2-3%) which can help reducing pigmentation .This again should be used at night .

Last but not the least is the use of specific lasers like Q-switched Nd:yag laser which specifically act on melanocytes (pigment cells) can also be tried. This would require multiple sessions .I've used this laser for nearly 10 years with variable results.

Any of the treatment you would go for, would not be a one time treatment. Once you get the result you need to maintain it also. So you would require touch ups now and then.

So, kindly consult a good dermatologist who has experience in latest treatment and lasers. Please avoid treatments from a beauty parlor .

I hope this answers your query ,If you have any further questions ,kindly write back to us .I'll be happy to follow them up.


Above answer was peer-reviewed by
Follow-up: Chronic dark circles, wrinkles, nasal sprays, itching in eyes. Treatment ? 15 hours later

Thanks alot for your suggestion..It helps me alot

I dont have sunken eye balls or tear trough arround my eyes

I have some queries to ask

can you suggest me good dermatologist who dealt with this in chennai,

And are these fillers, botox injections or laser surgery safe to under go??

I also heard that usage of hydroquinone can cause skin that true??

And also can you suggest me diet and excercise to follow along with these creams

Answered by Dr. Bharat Chawda 8 hours later

Thank you for follow up.

A good dermatologist who can do the listed procedures would be Dr. XXXXXXX VED MURTHI. (if I am not wrong, she is associated with apollo hospital).

Yes, botox and filers are safe, but depends upon the safe hands of the doctors as well. Lasers are used specifically under the eyes and they are safe too. And as I tell my patients, "it's not just the machine ,but the man behind the machine which is equally important".
Whether you require it or not is under the discretion of the treating doctor only.

We have been using hydroquinone for a very long time and have not come across cancer due to its use.

But yes, hydroquione in some patient can cause 'Ochronosis', which is nothing but a ironical situation - where in this cream causes deposition of pigment rather than reducing it. But it's not very common.
Use hydroquinone in the night only and a sunscreen in the day.

Since I am not a dietitian, I can only suggest you to eat healthy food, drink at-least 8-10 glasses of water daily and take good 7 hour sleep in the night.
Eating lots of salads and XXXXXXX leafy vegetables helps a lot.

I hope this answers your query.

Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor